Korean J Hematol.  2008 Dec;43(4):258-262. 10.5045/kjh.2008.43.4.258.

Acute Tubulointerstitial Nephritis Induced by Deferasirox following Hematopoietic Stem Cell Transplantation for Severe Aplastic Anemia

Affiliations
  • 1Department of Pediatrics, Hanyang University Hospital, Hanyang University College of Medicine, Seoul, Korea. cord@hanyang.ac.kr

Abstract

Deferasirox is a once-daily, oral iron-chelating agent that is now widely available for the treatment of transfusional hemosiderosis. Deferasirox represents a significant advance in the treatment of iron overload, as the availability of an effective oral therapy has the potential to relieve many patients from the burden of frequent parenteral therapy with the previous reference standard iron chelator, deferoxamine. The well-known drug-related adverse events associated with deferasirox include gastrointestinal disturbances, rash, elevations in liver enzyme levels, and mild increases in serum creatinine levels, but acute renal failure is not common. The authors report a case of acute tubulointerstitial nephritis induced by deferasirox following hematopoietic stem cell transplantation for severe aplastic anemia

Keyword

Exjade; Deferasirox; Nephritis; Acute renal failure; Aplastic anemia; Transfusion; Iron; Transplantation; Hematopoietic cell

MeSH Terms

Acute Kidney Injury
Anemia, Aplastic
Benzoates
Creatinine
Deferoxamine
Exanthema
Hematopoietic Stem Cell Transplantation
Hematopoietic Stem Cells
Hemosiderosis
Humans
Iron
Iron Overload
Liver
Nephritis
Nephritis, Interstitial
Triazoles
Benzoates
Creatinine
Deferoxamine
Iron
Nephritis, Interstitial
Triazoles
Full Text Links
  • KJH
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr